MAUDE Adverse Event Report: MEDLINE INDUSTRIES, INC. MEDLINE; ELECTRODE,BLADE,BLUESILK,PTFE-INS,4"

MEDLINE INDUSTRIES, INC. MEDLINE; ELECTRODE,BLADE,BLUESILK,PTFE-INS,4"
Model Number ES0014AM
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported; the protected tip (on a blue silk blade electrode) came defective out of the package with insulation missing and burned a patient.Email received by md, inspire cosmetic surgery, with additional information in regards to this reported incident.Reporter states, during a left breast augmentation on (b)(6) 2020 a female patient in their twenties incurred a burn on the skin of the left breast that was treated with antibiotic ointment because of the defective blue silk blade electrode.Reporter did not report serious injury or follow-up treatment.The sample is available for return and evaluation.Due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported the protected tip (on the blue silk blade electrode) came defective out of the package with insulation missing and burned a patient.
 
Additional Manufacturer Narrative
Changed/additional information added.D9 device available for evaluation -no, photo's submitted 12/21/2020.G6 type of report - follow-up.H3 device evaluated by manufacturer - no, not returned to the manufacturer.H2 if follow-up what type? additional information.H6 type of investigation- 4109, 4112, 4114.H5 investigation conclusion - 4315, cause/zcd00002/defect confirmed: supplier mfg./error asia (medline branded).H10 investigation report reads as follows, 01/22/2021 13:36:55 cst phone (b)(6).Investigation summary: the reported concern was confirmed as the insulation was compromised.A root cause was unable to be determined at this time.Our manufacturing site and the division will be made aware of the issue in order to conduct further evaluation into the root cause of the issue.A retrospective review of the past year for this product indicated that there have been two complaints logged for this by the same account.The division will continue to monitor this issue for trending.
 
Event or Problem Description

Brand Name
MEDLINE
Common Device Name
ELECTRODE,BLADE,BLUESILK,PTFE-INS,4"
Manufacturer (Section D)
MEDLINE INDUSTRIES, INC.
three lakes drive
northfield IL 60093
MDR Report Key11108295
Report Number1417592-2020-00156
Device Sequence Number3607077
Product Code GEI
UDI-Device Identifier10080196297184
UDI-Public10080196297184
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberES0014AM
Device Catalogue NumberES0014AM
Device Lot Number2020090390
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;